MAUDE Adverse Event Report: STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC TORIC INTRAOCULAR LENS

STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC TORIC INTRAOCULAR LENS
Model Number TMICL13.2
Medical Device Problem Code Inadequacy of Device Shape and/or Size (1583)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 01/21/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
The reporter indicated that a 13.2mm, tmicl13.2, -9.00/1.0/135 (sphere/cylinder/axis), implantable collamer lens was implanted into the patient's right eye (od) on (b)(6) 2019.The lens was removed and replaced on (b)(6) 2020 for a shorter length spherical lens due to significant reduction of irido-corneal angles and excessive vault.This resolved the problem.Cause of the event is reported as unknown, patient related factor.
 
Additional Manufacturer Narrative
H3 - device evaluation: lens was returned in a ziploc bag with moisture on the lens and clear surgical residue on the lens.Visual inspection found no visible damage to the lens and residue on the lens.Claim#: (b)(4).
 
Additional Manufacturer Narrative
The reporter indicated that also the cause of event was " smaller than anticipated anatomy based on wtw + ubm".Claim#: (b)(4).

Brand Name
IMPLANTABLE COLLAMER LENS (ICL)
Common Device Name
PHAKIC TORIC INTRAOCULAR LENS
Manufacturer (Section D)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia CA 91016
MDR Report Key9666978
Report Number2023826-2020-00210
Device Sequence Number11463005
Product Code QCB
UDI-Device Identifier00841542108874
UDI-Public00841542108874
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
P030016
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2020
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/14/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/31/2021
Device Model NumberTMICL13.2
Device Catalogue NumberN/A
Device Lot NumberN/A
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/14/2020
Initial Date Received by Manufacturer 01/14/2020
Supplement Date Received by Manufacturer02/14/2020
02/03/2020
Initial Report FDA Received Date02/04/2020
Supplement Report FDA Received Date02/14/2020
02/21/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CARTRIDGE MODEL#SFC-45,LOT#UNK.; FOAMTIPPLUNGER MODEL#FTP,LOT#UNK.
Outcome Attributed to Adverse Event Required Intervention;
Patient Age28 YR